MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 ISE 1800 MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 ISE 1800 MODULE; CLINICAL CHEMISTRY ANALYZER
Catalog Number 05964075001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Failure to Calibrate (2440); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable ise indirect na, k, and ci for gen.2 results from one patient sample tested on the cobas 8000 cobas ise module (double).The reporter stated they also had ion-selective electrode (ise) voltage errors in the ise calibrations.The initial results from ise 1 were reported outside the laboratory.The anion gap calculation was questioned prompting the rerun of the patient sample on the module's ise 2.The initial na result from ise 1 was 160 mmol/l.The repeat result from ise 2 was 139 mmol/l.The initial k result from ise 1 was 5.7 mmol/l.The repeat result from ise 2 was 4.3 mmol/l.The initial cl from ise 1 result was 86 mmol/l.The repeat result from ise 2 was 102 mmol/l.The repeat results were deemed correct.
 
Additional Manufacturer Narrative
The electrode lot numbers and their expiration dates were requested but not provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
The field service engineer (fse) inspected the module and found the sipper nozzle had a clot.He then cleaned the nozzle using a cleaning wire.He also cleaned the dilution vessel which he found to be dirty and cleaned the vacuum nozzle as well.He also checked the gear pump head (gph) pressure.He determined the issue was resolved.The customer performed calibrations, qcs and compared patient results from their other line; the results were acceptable.The investigation reviewed the calibration data; there were no alarms on the 29-jan-2024 calibration but multiple alarms on the (b)(6) 2024 calibration.The investigation reviewed the qc data; the results were within specifications.There was no indication of a performance issue with the reagent.After service, no further issues were reported by the customer.The investigation determined the service actions resolved the issue.

Brand Name
COBAS 8000 ISE 1800 MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key18731634
Report Number1823260-2024-00478
Device Sequence Number5525097
Product Code JJE
UDI-Device Identifier04015630946341
UDI-Public04015630946341
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05964075001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale